Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 24, NWS Pocatello, ID

December 13, 2008

NWS Pocatello, ID issued this wind advisory at Dec 13, 2008, 9:33 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 9:33 AM MST (16:33 UTC)
Expired
Dec 13, 2008, 7:30 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 131633
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
933 AM MST SAT DEC 13 2008


IDZ017-020-021-140300-
/O.NEW.KPIH.WI.Y.0024.081213T1633Z-081214T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
933 AM MST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

THE THREAT OF FALLING SNOW IN COMBINATION WITH STRONG WINDS HAS
ENDED THROUGH THE SNAKE RIVER VALLEY. HOWEVER...WINDS WILL REMAIN
STRONG AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH FOR THE REST OF
TODAY. THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW...PARTICULARLY ALONG INTERSTATE 15 NEAR THE EASTERN FOOTHILLS
WHERE SNOW HAD FALLEN EARLIER TODAY. DRIVERS SHOULD BE ALERT FOR
CHANGING VISIBILITIES AND ICY ROADS THROUGH THE AREA. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 132127
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
227 PM MST SAT DEC 13 2008

IDZ017-020-021-140300-
/O.CON.KPIH.WI.Y.0024.000000T0000Z-081214T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
227 PM MST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WINDS WILL REMAIN STRONG AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH
INTO THIS EVENING. THE STRONG WINDS MAY PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW. DRIVERS SHOULD BE ALERT FOR CHANGING
VISIBILITIES AND ICY ROADS THROUGH THE AREA.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 140230
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
730 PM MST SAT DEC 13 2008

IDZ017-020-021-140330-
/O.CAN.KPIH.WI.Y.0024.000000T0000Z-081214T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
730 PM MST SAT DEC 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO CONTINUE TO WEAKEN THROUGHOUT THE
NIGHT...THUS THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:16 AM MST, 17 minutes earlier.

Area forecast discussion, Dec 13, 9:16 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
916 AM MST SAT DEC 13 2008

.UPDATE...CENTER OF VERY DEEP COMPLEX LOW NEAR NORTHWESTERN CORNER
OF FCST AREA THIS MORNING PER WV SAT IMAGERY. IR SHOWS DRAMATIC
DRY SLOW WORKING SOUTHEAST ACROSS FCST AREA THROUGH CENTRAL MTNS
ANT INTO THE EDGES OF THE SNAKE VALLEY. INSTABILITY CLOUDS/SHOWERS
WORKING INTO CENTRAL MTNS BEHIND THE DRY SLOT. MEANWHILE...DEEPER
MOISTURE OVER EASTERN EDGES OF FCST AREA KEEPING SNOW IN PLACE
ALONG EASTERN HIGHLANDS. WINDS CONTINUE TO BE A PROBLEM. SFC OBS
SHOW WIDESPREAD WINDY CONDITIONS WITH A FEW LOCATIONS GUSTING OVER
40 MPH PER MESOWEST DATA. THE SNOW THAT HAD FALLEN EARLIER
PRODUCING SOME BLOWING AND DRIFTING PER AREA WEBCAMS. GIVEN
COMPLEX SCENARIO HAVE MADE THE FOLLOWING HEADLINE/GRID UPDATES.
HAVE DROPPED THE WARNING FOR THE CENTRAL MOUNTAIN ZONES AND
LOWERED POPS SLIGHTLY. SHOULD SEE MAINLY CONVECTIVE SHOWERS THERE
TODAY WITH WINDS STICKING TO THE HIGHER ELEVATIONS. FOR THE SNAKE
VALLEY...HAVE CHANGED WINTER WX ADVISORY TO SIMPLY A WIND
ADVISORY. WILL MENTION BLOWING/DRIFTING ALONG INTERSTATE 15 WHERE
MOST OF THE SNOW APPEARED TO HAVE FALLEN OVERNIGHT. HAVE LEFT REST
OF THE MOUNTAIN ZONES IN WINTER STORM WARNINGS. THE EASTERN
HIGHLANDS CONTINUE TO SEE BOTH SNOW AND WIND TODAY...BUT THE ONLY
STICKLER IS ZONE 22. SNOW HAS STOPPED AND THEY WILL BE DRY SLOTTED
BUT THE STRONGER WINDS THERE WILL KEEP BLOWING SNOW A HAZARD
PARTICULARLY FOR INTERSTATE 84. TEXT PRODUCT UPDATES FORTHCOMING. DMH

&&

.PREV DISCUSSION... /ISSUED 342 AM MST SAT DEC 13 2008/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT. STRONG COLD FRONT HAS
ENTERED IDAHO AND IS QUICKLY MOVING THROUGH OUR REGION. WEBCAMS
AROUND THE AREA SHOW SNOW OVER MUCH OF THE WESTERN PORTIONS OF OUR
FORECAST AREA. AS SUCH...WINTER STORM WARNINGS CONTINUE FOR CENTRAL
MTNS THROUGH 5PM THIS EVENING AND ERN AND SRN HIGHLANDS CONTINUE
THROUGH 5AM TOMORROW MORNING. IN ADDITION...WINTER WX ADVISORY
WILL CONTINUE FOR SNAKE RIVER PLAIN THROUGH 11PM TONIGHT. LATEST
WSR-88D IMAGERY SHOWING LARGE SWATH OF MOISTURE MOVING FROM SW TO
NE OVER BURLEY UP TO IDAHO FALLS PRODUCING SOME HEAVIER SNOW AND
RAIN SHOWERS. LATEST RUC/GFS/NAM-12 MODELS HIGHLIGHTING CHANGE IN
AREAL COVERAGE OF PRECIP AS MOST OF MOISTURE PROGGED TO AFFECT ERN
AND SRN HIGHLANDS WITH LESS SNOW AMTS OVER CENTRAL MTNS. UPPER
LEVEL LOW IS STILL OVER OR/WA BORDER...HOWEVER...AND WILL PRODUCE
MORE SNOW FOR THE MTNS AS IT APPROACHES AND MOVES OFF TO THE E.
SNOW AMTS STILL LOOK REASONABLE WITH 6 TO 12 OVER ALL MTN REGIONS
AND 2 TO 4 ACROSS SNAKE RIVER PLAIN. STRONG WINDS WILL USHER IN
THE COLD FRONT THIS MORNING WITH GUSTS OF 35 MPH AND ABOVE...MAX
WINDS ARE EXPECTED WITH FRONTAL PASSAGE. TEMPERATURES WILL TAKE A
NOSEDIVE ONCE FRONT MOVES THROUGH AS SEVERAL SITES INDICATED 10
DEGREE DROP IN TEMPERATURE OVER 1 HR PERIOD AFTER FROTNAL
PASSAGE...A STRONG FRONT TO SAY THE LEAST.

ONCE FRONT MOVES THROUGH AREA THIS AFTERNOON...ALL MODELS SHOWING
WEAK DISTURBANCES MOVING THROUGH LONGWAVE PATTERN WITH SOME MODEST
ASSOCIATED AREAS OF PRECIP. ADDITIONAL ACCUMULATIONS VERY LIKELY
UNDER THESE QUICK MOVING DISTURBANCES. RENWICK

LONG TERM...MONDAY THROUGH SATURDAY. BOTH THE GFS AND ECM SHOW
GOOD AGREEMENT WITH CLOSED LOW DROPPING SOUTH ALONG THE OREGON
COAST AND A WARM FRONTAL BOUNDARY MOVING NORTHWARD INTO FORECAST
AREA. FORECAST FOLLOWS TIMING OF THESE MODELS. NAM TIMING IS MUCH
SLOWER. CONFIDENCE RUNNING HIGHER AND POPS WERE PUSHED A BIT
HIGHER...PARTICULARLY FOR THE EASTERN HIGHLANDS. THE NEXT ARCTIC
DISTURBANCE DROPS OVER THE RIDGE AND SOUTHWARD INTO IDAHO BY
THURSDAY. THE 13/00Z ECMWF MODEL RUN IS MUCH MORE CONSISTENT WITH
THE GFS DROPPING THIS DISTURBANCE THROUGH SOUTHEAST IDAHO THURSDAY
NIGHT THROUGH SATURDAY MORNING. CONFIDENCE IS INCREASING AND POPS
WERE RAISED SOME HERE AS WELL. GFS 700 MB WINDS AND TEMPERATURES
BRING FAIRLY COLD AIR DOWN INTO IDAHO TOO. DETAILS OF COLD BOX CAR
AIR MASS MAKING IT INTO SOUTHEAST IDAHO STILL A LITTLE FUZZY. HAVE
NUDGED FORECAST TEMPERATURES DOWN A FEW DEGREES IN CONSERVATIVE
FASHION. RS

AVIATION...AT 13/10Z SURFACE COLD FRONT IS JUST WEST OF KBYI WITH A
FEW GUSTS TO THE MID 40 MPH RANGE NOTED ON MESONET SITES. FRONT
EXPECTED TO REACH KPIH BETWEEN 1100-1130Z. LATEST RUC UPDATE ENDS
SNOW AT KIDA AND KPIH AFTER 15Z...ABOUT 3 HOURS QUICKER THAN
PREVIOUSLY ANTICIPATED. SOUTHWEST WINDS 20 TO 30 MPH WILL PERSIST
THROUGH AT LEAST 21Z...BY THAT TIME THE SURFACE PRESSURE GRADIENT
DECREASES PER THE NAM12. WINDS COULD HANG IN THERE A BIT LONGER AS
THE SURFACE LOW HAS NOT MOVED EAST OF WYOMING JUST YET. PERSISTENT
MVFR CEILINGS CONTINUE OVER NIGHT IN AN UNSETTLED PATTERN. NEXT
DISTURBANCE SHOULD PUSH SHOWERS THROUGH THE FORECAST AREA SUNDAY
AFTERNOON. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR IDZ017-020-021.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR IDZ019-023-
025.

WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR IDZ022-024.

&&
Hazardous weather outlook, Dec 13, 6:00 AM MST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MST SAT DEC 13 2008

IDZ017>025-031-032-141300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

COLD FRONT HAS MADE ITS WAY TO SNAKE RIVER PLAIN THIS MORNING AND
BROUGHT VERY GUSTY WINDS...SNOW...AND LOW VISIBILITIES. THESE
CONDITIONS ARE EXPECTED TO LAST THROUGHOUT THE DAY. THUS...THE WINTER
STORM WARNINGS ISSUED FOR ALL THE MOUNTAIN REGIONS HAS BEEN
CONTINUED AND THE WINTER WEATHER ADVISORY HAS ALSO BEEN CONTINUED
FOR THE SNAKE RIVER PLAIN. HAZARDOUS DRIVING CONDITIONS ARE
EXPECTED TODAY DUE TO SNOW AND BLOWING SNOW. PLEASE USE CAUTION IF
YOU MUST DRIVE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY UNSETTLED PERIOD WITH MINOR DISTURBANCES EXPECTED FROM TIME
TO TIME. ADDITIONAL ACCUMULATIONS WILL NOT BE OUT OF THE QUESTION.
TEMPERATURES WILL ALSO DROP SHARPLY AS THE FIRST ARCTIC OUTBREAK
OF THE SEASON REACHES SOUTHEASTERN IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.